Advanced Search
MyIDEAS: Login to save this article or follow this journal

Stochastic response restrictions


Author Info

  • Haupt, Harry
  • Oberhofer, Walter


This paper considers the implementation of prior stochastic information on unknown outcomes of the response variables into estimation and forecasting of systems of linear regression equations in the context of time series, cross sections, pooled and longitudinal data models. The established approach proves particularly useful when only aggregated information on the response variables is available, as is frequently the case in applied statistics. We address the combination of prior stochastic and sample information as an extension of standard Gauss-Markov theory. Prior stochastic information could be given in the form of experts' expectations, or from estimations and/or projections of other models. A classical (i.e. non-Bayesian) regression framework for the incorporation of prior knowledge in generalized least-squares estimation and prediction is developed.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL:
Download Restriction: Full text for ScienceDirect subscribers only

As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.

Bibliographic Info

Article provided by Elsevier in its journal Journal of Multivariate Analysis.

Volume (Year): 95 (2005)
Issue (Month): 1 (July)
Pages: 66-75

as in new window
Handle: RePEc:eee:jmvana:v:95:y:2005:i:1:p:66-75

Contact details of provider:
Web page:

Order Information:

Related research

Keywords: Stochastic response restrictions BLU Gauss-Markov theory;


References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
as in new window
  1. repec:ebl:ecbull:v:3:y:2002:i:1:p:1-7 is not listed on IDEAS
  2. Dhaene, Geert & Schokkaert, Erik & Van de Voorde, Carine, 2003. "Best affine unbiased response decomposition," Journal of Multivariate Analysis, Elsevier, vol. 86(2), pages 242-253, August.
Full references (including those not matched with items on IDEAS)



This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.


Access and download statistics


When requesting a correction, please mention this item's handle: RePEc:eee:jmvana:v:95:y:2005:i:1:p:66-75. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.